MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 SYS SA2.0 20 & PED.PRECHAMBER; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 SYS SA2.0 20 & PED.PRECHAMBER; HYDROCEPHALUS MANAGEMENT
Model Number FX596T
Medical Device Problem Codes Mechanical Problem (1384); Infusion or Flow Problem (2964)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 05/07/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation: visual inspection: the following observations were made during the visual inspection: no abnormalities.Permeability test: the test showed that the progav 2.0 shunt system and the pediatric prechamber are permeable.Computer control test: the computer controlled test showed the opening pressure of the progav 2.0, at a reference flow rate of 20 ml/h in a horizontal position of the valve, to be 20.00 cmh2o.This is within the specified tolerance of 20 cmh2o ± 3 cmh2o.Additionally, the shuntassistant 2.0 was tested according to standard procedure in the vertical position of the valve.At a fixed opening pressure of 20 cmh2o in the vertical position, a pressure of 20 cmh2o +4/-2 cmh2o is expected.The results indicated that at a reference flow of 20 ml/h in the vertical position, the shuntassistant 2.0 had a pressure of 20.13 cmh2o.This is within the specified tolerance of 20 cmh2o +4/-2 cmh2o.Adjustability test: the progav 2.0 was found to be adjustable to all pressure settings.The shuntassistant 2.0 is a fixed pressure valve, therefore the adjustability test is inapplicable.Braking force and brake function test: the braking force of the progav 2.0 was within the specified tolerance and the brake function operated as expected.Internal inspection of product: in order to verify whether the investigated shunt system was compromised by the known risks of hydrocephalus therapy, e.G.By a build-up of natural substances (protein, blood, or tissue particles) in the cerebrospinal fluid, we have dismantled the shunt system.After dismantling of the valves, slightly deposits were found in progav 2.0.Results: based on our investigation results, we cannot identify a malfunction of the shunt system.The valves met all specifications during the investigation.At the time of the investigation, it was not clear to us how the mentioned functional impairment occurred.No functional deviations were detected.Deposits caused by natural substances in the cerebrospinal fluid, such as protein, blood or tissue particles, are among the known and unavoidable risks and side effects of hydrocephalus therapy.Small amounts of non-visible deposits/proteins might compromise the integrity of the valve.We can exclude a defect at the time of release.The shunt system met all specifications of the final inspection when released from christoph miethke gmbh & co.Kg.From our point of view, no further regulatory actions are required.
 
Event or Problem Description
It was reported that a progav 2.0 shuntsystem(#fx596t) was implanted during a procedure performed on (b)(6) 2020.According to the complainant, the shunt system was believed to be clogged and not further adjustable.The patient underwent a revision procedure.The complainant device was returned to the manufacturer for evaluation.No patient complications were reported as a result of the revision procedure.Age: (b)(6) height: 160 cm weight: (b)(6) gender: unknown.

Brand Name
PROGAV 2.0 SYS SA2.0 20 & PED.PRECHAMBER
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
MDR Report Key12128745
Report Number3004721439-2021-00184
Device Sequence Number3592202
Product Code JXG
UDI-Device Identifier04041906503536
UDI-Public4041906503536
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K190174
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/25/2025
Device Model NumberFX596T
Device Catalogue NumberFX596T
Device Lot Number20050387
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/23/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/14/2021
Initial Report FDA Received Date07/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age14 YR
Patient Weight60